MAUDE Adverse Event Report: ARJOHUNTLEIGH POLSKA SP Z O.O. CONCERTO; LIFT, PATIENT, NON-AC-POWERED

ARJOHUNTLEIGH POLSKA SP Z O.O. CONCERTO; LIFT, PATIENT, NON-AC-POWERED
Model Number BAB1000-01
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The claimed device was taken out of use and evaluated by the qualified arjo representative.The investigation is on-going and additional information will be provided within the next report.
 
Event or Problem Description
Arjo was requested by the customer facility to perform service due to finding 2 broken side support safety catches.No patient involvement or injury occurrence was reported.
 
Additional Manufacturer Narrative
Arjo was requested by the customer facility to perform a service due to found 2 broken side support safety catches.No patient involvement or injury occurrence were reported.The issue was noticed before use and device was removed from usage until evaluated by the qualified arjo representative.Upon the performed inspection the malfunction was confirmed and the device was repaired.The investigation in order to establish a cause of the malfunction was conducted.Due to notifications of the safety catch defects a stock sorting of these components at the manufacturing site was carried out and revealed that the same issue occurred on all safety catches (hardly noticeable, but visible connection line/crack).Visual inspection of the defective parts showed a thin gap, which could have been noticed only during component movement or manipulation.The potentially affected scope of products was assessed based on the review of recent history for this component.It was confirmed that problem was related to change of the supplier, who was approved to provide the safety catches in october 2018.Arjo was supplied with last batch of safety catches manufactured by the previous supplier on 2019-jul-24.First delivery of defective components was received on 2018-oct-16, however affected components were released to production on 2018-nov-07.Therefore it was confirmed that all concerto trolleys manufactured between 2018-nov-07 and 2019-jun-14 (date of initiated containment action) are potentially affected.All of the not distributed and potentially affected complete devices and spare parts were covered by containment action.The claimed device was manufactured on 2018-nov-16, so within the established scope.Arjo has performed test to determine if safety catch with defect in question has enough strength and reliability for application environment and also is able to withstand the forces applied during use over the product life cycle without creating an unacceptable risk.The tests performed on catches with crack showed the crack increased in time and component did not withstand applied force of 1500 n.Therefore, the test result was negative.Further investigation to establish exact cause of the detected safety catches defects was performed.According to the engineering change history for the product, an engineering change was raised and implemented on 2018-nov-15 for parts manufactured by the new supplier.Its purpose was to increase the diameter of the safety catch holes.When the change was implemented it contributed to manifestation of the mold construction error.It caused that during injection molding process the material flow was different from this before the change and as a consequence of the two factors component was not fully molded.The air remaining in mold did not allow the material to connect, which led to creation of the connection line and crack.Based on the performed analysis, the venting system (for removal of excess air from mold) was found to be not sufficient.Before change of the hole diameter the connection line was visible as well, but a similar crack did not occur.According to the drawn conclusions, a mold modification was implemented at the supplier's site.Based on the performed analysis, the root cause of the occurred failure was found to be related to both change of the safety catch specification and lack of the sufficient venting channels in mold construction.In summary, according to the gathered information the involved concerto/basic shower trolley was not used for a patient handling when the defect was detected.Based on the performed evaluation of the device there was a side support safety catches malfunction.This complaint was decided to be reported to the regulatory authority in abundance of caution due to this specific nature of the claimed defect that may result in an injury upon recurrence.In order to correct this issue, on 8th august 2019 arjo has decided to perform a recall (manufacturer ref.Number: fsn-poz-002-2019).The recall strategy is to contact all affected customers regarding the issue and arrange an arjo service technician visit at their facilities in order to perform the safety catches replacement.

Brand Name
CONCERTO
Common Device Name
LIFT, PATIENT, NON-AC-POWERED
Manufacturer (Section D)
ARJOHUNTLEIGH POLSKA SP Z O.O.
ks. wawrzyniaka 2
komorniki, 62-05 2
PL  62-052
MDR Report Key8939886
Report Number3007420694-2019-00143
Device Sequence Number205957
Product Code FSA
UDI-Device Identifier05055982788083
UDI-Public(01)05055982788083(11)190207
Combination Product (Y/N)N
Initial Reporter CountryHK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberBAB1000-01
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/01/2019
Supplement Date Received by Manufacturer08/01/2019
Initial Report FDA Received Date08/28/2019
Supplement Report FDA Received Date09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;